Alabama, 2005

Damaging Wind in Alabama, November 28, 2005

November 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 28, 2:45 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST MON NOV 28 2005

.SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA
WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE
SOUTHEAST SECTIONS EARLY ON TUESDAY.  WILL FORECAST SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE
FRONT AND THEN TAPER POPS WESTWARD.  WILL NEED TO MENTION SOME
SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST.  SMALL POPS
ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL
OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE
40S NORTH AND 50S SOUTH.  MUCH COOLER ON TUESDAY WITH READINGS IN THE
50S NORTH AND 60S SOUTH.

WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS
WEAK HIGH PRESSURE REMAINS IN PLACE.  RE-ENFORCING SURGE OF COOLER
AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE
NORTH.  HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH.
OVERNIGHT LOWS MAINLY IN THE 30S.

.LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT
WILL PREVAIL ACROSS THE AREA.  WILL GO WITH SLIGHT CHANCE POPS FOR
NOW.  STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS
PERIOD.  HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH
SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY.  OVERNIGHT
LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA-
WIDE SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  56  28  56 /  70  10  10   0
ANNISTON    49  58  33  56 /  70  10  10   0
BIRMINGHAM  46  57  33  57 /  60  10  10   0
TUSCALOOSA  46  59  31  59 /  30  10  10   0
CALERA      47  57  33  58 /  60  10  10   0
AUBURN      51  59  37  60 /  70  20  10   0
MONTGOMERY  49  61  32  60 /  70  10  10   0
TROY        53  62  32  61 /  70  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50
Hazardous weather outlook, Nov 28, 10:40 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CST MON NOV 28 2005

ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1040 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING
WIND ARE POSSIBLE ALL ACROSS CENTRAL ALABAMA.  THE THREAT OF SEVERE
WEATHER WILL END AROUND 3 PM FOR EXTREME WESTERN ALABAMA...6 PM FOR
AREAS NEAR INTERSTATE 65...AND AROUND 10 PM FOR FAR EASTERN ALABAMA.
THERE IS ALSO A CHANCE OF A STRONG...LONG TRACKED TORNADO OR TWO IN
CENTRAL ALABAMA. IT IS IMPERATIVE FOR EVERYONE TO REMAIN ALERT AND
BE ABLE TO RECEIVE WARNING INFORMATION IN A MOMENTS NOTICE.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT
TODAY AND THIS EVENING.  ANY OF THESE STORMS HAVE THE ABILITY OF
BECOMING SEVERE.  IN ADDITION...SHOWERS AND THUNDERSTORMS ALONG THE
ACTUAL COLD FRONT MAY ALSO BE SEVERE.  THE SEVERE THREAT WILL END AS
THE COLD FRONT MOVES ACROSS THE REGION.

IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE
SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS.
THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED ON THROUGH TONIGHT.

STEFKOVICH

In the hours before

Local storm report, Nov 28, 2:47 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     3 NW HUEYTOWN           33.47N 87.03W
11/28/2005                   JEFFERSON          AL   AMATEUR RADIO

            WALL CLOUD AND FUNNEL CLOUD

&&

MBAER
Local storm report, Nov 28, 3:12 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     DOWNBURST        HUEYTOWN                33.44N 87.00W
11/28/2005                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWERS LINES DOWN, MASTERS RD.

&&

MBAER
Local storm report, Nov 28, 3:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             GARDENDALE              33.67N 86.80W
11/28/2005  0.25 INCH        JEFFERSON          AL   AMATEUR RADIO

&&

MBAER
Special weather statement, Nov 28, 3:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST MON NOV 28 2005

ALZ033-034-282145-
BIBB-PERRY-
322 PM CST MON NOV 28 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND BIBB COUNTIES
UNTIL 345 PM CST...

...THUNDERSTORM INTENSIFYING RAPIDLY ...

AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY INTENSIFYING THUNDERSTORM...10 MILES SOUTH OF BRENT...MOVING
NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRENT...
CENTREVILLE...WEST BLOCTON AND MARVEL THROUGH 345 PM CST.

THIS STORM MAY SOON BECOME SEVERE...AND IN THIS ENVIRONMENT
TORNADOES ARE ALSO POSSIBLE.
Local storm report, Nov 28, 3:24 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TORNADO          HUEYTOWN                33.44N 87.00W
11/28/2005                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWERS LINES DOWN, MASTERS RD. CORRECTED

&&

MBAER
Local storm report, Nov 28, 3:50 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 SW MONTEVALLO         33.06N 86.91W
11/28/2005  0.75 INCH        BIBB               AL   AMATEUR RADIO

&&

MBAER

The radar

The Northeast Alabama radar (KHTX), 101 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blount

When
November 28, 4:25 PM CST
Where
Blount County, 9 mi NE of Oneonta
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
34.050, -86.350

One home sustained minor roof damage on County Road 36 in the Susan Moore Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481151.